Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 270, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 23, 2015, 5:00 AM CDT for 8 counties in Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2015, 5:00 AM CDT (10:00 UTC)
- Expired
- Aug 23, 2015, 5:43 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:00 AM CDT | TSTM WND DMG | 2 Nne Cassville, MO | POWERLINES DOWN ALONG FARM ROAD 1120. |
| Aug 23, 5:05 AM CDT | TSTM WND DMG | 1 Ese Cassville, MO | TREE DOWN BLOCKING PART OF HIGHWAY 248. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 4:51 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS53 KSGF 231000
SVRSGF
MOC009-043-077-109-119-145-209-213-231100-
/O.NEW.KSGF.SV.W.0270.150823T1000Z-150823T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
TANEY COUNTY IN SOUTHWESTERN MISSOURI...
NEWTON COUNTY IN SOUTHWESTERN MISSOURI...
MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
BARRY COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
STONE COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 600 AM CDT
* AT 459 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LANAGAN TO NEAR EXETER TO NEAR
CLEVER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NIXA... OZARK...
REPUBLIC... NEOSHO...
BRANSON... LAKE TANEYCOMO...
TABLE ROCK LAKE... BULL SHOALS LAKE...
BIG SUGAR CREEK STATE PARK... TABLE ROCK STATE PARK...
ROARING RIVER STATE PARK... MONETT...
AURORA... MOUNT VERNON...
HOLLISTER... CASSVILLE...
SILVER DOLLAR CITY... KIMBERLING CITY...
SENECA... FORSYTH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 62...AND NEAR
MILE MARKER 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
3723 9361 3685 9293 3681 9290 3676 9277
3666 9277 3650 9313
TIME...MOT...LOC 0959Z 304DEG 36KT 3662 9458 3672 9399 3697 9343
HAIL...<.75IN
WIND...60MPH
$$
LINDENBERG4 follow-up statements
018
WWUS53 KSGF 231007
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT SUN AUG 23 2015
MOC077-231016-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
GREENE MO-
507 AM CDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
3711 9361 3662 9287 3650 9313
TIME...MOT...LOC 1006Z 304DEG 36KT 3662 9458 3672 9399 3697 9343
$$
MOC009-043-109-119-145-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-TANEY MO-NEWTON MO-MCDONALD MO-BARRY MO-STONE MO-
LAWRENCE MO-
507 AM CDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WESTERN CHRISTIAN...SOUTHWESTERN TANEY...NEWTON...MCDONALD...
BARRY...STONE AND SOUTHERN LAWRENCE COUNTIES...
AT 506 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NOEL TO NEAR EXETER TO NEAR
CLEVER...AND ARE NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEOSHO... BRANSON...
LAKE TANEYCOMO... TABLE ROCK LAKE...
BULL SHOALS LAKE... TABLE ROCK STATE PARK...
BIG SUGAR CREEK STATE PARK... ROARING RIVER STATE PARK...
MONETT... AURORA...
HOLLISTER... CASSVILLE...
SILVER DOLLAR CITY... KIMBERLING CITY...
SENECA... FORSYTH...
MARIONVILLE... GRANBY...
ANDERSON... NOEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
3711 9361 3662 9287 3650 9313
TIME...MOT...LOC 1006Z 304DEG 36KT 3662 9458 3672 9399 3697 9343
HAIL...<.75IN
WIND...60MPH
$$
LINDENBERG107
WWUS53 KSGF 231020
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 AM CDT SUN AUG 23 2015
MOC109-231030-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
LAWRENCE MO-
520 AM CDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3650 9455 3663 9462 3673 9462 3682 9403
3696 9342 3662 9287 3650 9313
TIME...MOT...LOC 1020Z 304DEG 36KT 3655 9455 3665 9396 3690 9340
$$
MOC009-043-119-145-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-TANEY MO-NEWTON MO-MCDONALD MO-BARRY MO-STONE MO-
520 AM CDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTH CENTRAL CHRISTIAN...SOUTHWESTERN TANEY...SOUTHEASTERN
NEWTON...MCDONALD...BARRY AND STONE COUNTIES...
AT 520 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NOEL TO NEAR EXETER TO 7 MILES NORTHEAST OF
GALENA...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANSON... LAKE TANEYCOMO...
TABLE ROCK LAKE... BULL SHOALS LAKE...
TABLE ROCK STATE PARK... BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK... HOLLISTER...
CASSVILLE... SILVER DOLLAR CITY...
KIMBERLING CITY... FORSYTH...
ANDERSON... NOEL...
MERRIAM WOODS... CRANE...
SHELL KNOB... GOODMAN...
KISSEE MILLS... PURDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 9455 3663 9462 3673 9462 3682 9403
3696 9342 3662 9287 3650 9313
TIME...MOT...LOC 1020Z 304DEG 36KT 3655 9455 3665 9396 3690 9340
HAIL...<.75IN
WIND...60MPH
$$
LINDENBERG270
WWUS53 KSGF 231034
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CDT SUN AUG 23 2015
MOC043-145-231044-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-NEWTON MO-
534 AM CDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHRISTIAN AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1034Z 302DEG 41KT 3655 9455 3663 9392 3669 9323
$$
MOC009-119-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
TANEY MO-MCDONALD MO-BARRY MO-STONE MO-
534 AM CDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN TANEY...MCDONALD...SOUTHERN BARRY AND SOUTHERN STONE
COUNTIES...
AT 534 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NOEL TO NEAR EXETER TO NEAR BRANSON...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANSON... TABLE ROCK LAKE...
LAKE TANEYCOMO... BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK... TABLE ROCK STATE PARK...
HOLLISTER... CASSVILLE...
SILVER DOLLAR CITY... KIMBERLING CITY...
ANDERSON... NOEL...
SHELL KNOB... REEDS SPRING...
SELIGMAN... ROCKAWAY BEACH...
PINEVILLE... EXETER...
BULL CREEK... INDIAN POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1034Z 302DEG 41KT 3655 9455 3663 9392 3669 9323
HAIL...<.75IN
WIND...60MPH
$$
LINDENBERG369
WWUS53 KSGF 231043
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CDT SUN AUG 23 2015
MOC009-119-209-213-231052-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
TANEY MO-MCDONALD MO-BARRY MO-STONE MO-
543 AM CDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TANEY...
MCDONALD...SOUTHERN BARRY AND SOUTHERN STONE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1042Z 304DEG 36KT 3619 9388 3627 9325 3632 9256
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:42 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 23, 3:42 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 AM CDT SUN AUG 23 2015 ..Storms Continue This Morning Then Pleasant Weather Through Mid Week... .SHORT TERM...(Today and Tonight) Issued at 0340 AM CDT SUN AUG 23 2015 Strong storms continue to track southeast across southeastern Kansas and western Missouri early this morning ahead of an approaching cold front. Instability is the strongest west of Highway 65 with weaker values across the eastern Ozarks. These storms will generally push southeast along the instability gradient along and west of Highway 65. Storms will still be possible across the eastern Ozarks but the coverage and intensity will be much less. Wind gusts over 45 mph, frequent cloud to ground lightning strikes, and brief heavy rainfall can be expected from the storms along and west of Hwy 65, with weaker storms expected across the eastern Ozarks. Given moderate instability across southeastern Kansas and far southwestern Missouri a few storms will still be capable of damaging wind gusts over 60 mph and hail up to the size of quarters. Heavy rainfall rates will also occur with these storms early this morning but storm motions will be progressive enough to limit a widespread flooding risk. However, there will be the potential for training storms, and where this occurs localized flash flooding of primarily low water crossings and flood prone areas will be possible early this morning. These storms will continue to steadily push to the southeast this morning with the stronger storms expected to push south of the area around sunrise this morning. A few lingering weaker storms will remain possible during the morning hours with the bulk of the activity pushing off to the south by mid day. A cooler air mass will build into the region behind the cold front today. Highs this afternoon will warm into the middle to upper 70s as lows drop into the 50s tonight. .LONG TERM...(Monday through Saturday) Issued at 0340 AM CDT SUN AUG 23 2015 The region will remain in a northwest flow pattern through the week as upper level trough will be located over the eastern U.S. and an upper level ridge over the western U.S. This will keep temperatures across the area below normal with highs in the upper 70s to lower 80s each day and lows in the 50s each night. Mainly dry weather will occur through Mid week. Late this week an upper level disturbance is expected to ride the northwest flow into the region a generate the next chances for showers and thunderstorms across the area. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1133 PM CDT SAT AUG 22 2015 For the KSGF/KJLN/KBBG tafs: A cold front will move through the taf site region at or around 12z. Showers and thunderstorms will accompany the front with mvfr and possibly brief ifr conditions with heavier showers. A period of lower, mainly mvfr ceilings are expected behind the front, then clouds should scatter out as high pressure builds into the region for much of, if not all of the last half of the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...DSA
Hazardous weather outlook, Aug 23, 1:52 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT SUN AUG 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 152 AM CDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN KANSAS DURING THE OVERNIGHT HOURS AHEAD OF AN APPROACHING COLD FRONT. THIS ACTIVITY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE AREA THROUGH THE REMINDER OF THE OVERNIGHT HOURS. STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...BUT THE BEST COVERAGE WILL BE ALONG AND WEST OF HIGHWAY 65. THESE THUNDERSTORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF DAMAGING WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS MAINLY ALONG AND WEST OF HIGHWAY 65 THROUGH THE EARLY MORNING HOURS. A LIMITED RISK FOR FLASH FLOODING PRIMARILY FOR LOW WATER CROSSING AND FLOOD PRONE AREAS WILL ALSO BE POSSIBLE WHERE MULTIPLE STORMS TRACK OVER THE SAME LOCATIONS THROUGH SUNRISE THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WEAKENING LINE OF THUNDERSTORMS WILL PUSH OUT OF SOUTHERN MISSOURI EARLY SUNDAY MORNING. HOWEVER...A FEW LINGERING STORMS WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN MISSOURI THROUGHOUT THE DAY ON SUNDAY...AND ACROSS FAR SOUTHWESTERN MISSOURI INTO SUNDAY NIGHT. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL THEN RETURN TO THE AREA LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR WIND DAMAGE AND HAIL REPORTS MAY BE NEEDED DURING THE REMINDER OF THE OVERNIGHT HOURS PRIMARILY WEST OF HIGHWAY 65. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Aug 23, 2:47 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT SUN AUG 23 2015
MOZ066-230830-
VERNON MO-
247 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF HUME...OR 11 MILES SOUTHWEST OF RICH HILL...MOVING
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA... MONTEVALLO...
WALKER... SCHELL CITY...
MOUNDVILLE... RICHARDS...
MILO... DEERFIELD...
METZ... HARWOOD...
STOTESBURY... HORTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3805 9410 3803 9408
3803 9406 3764 9408 3777 9462
TIME...MOT...LOC 0747Z 289DEG 28KT 3797 9450
LINDENBERGSpecial weather statement, Aug 23, 3:22 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT SUN AUG 23 2015
KSZ097-101-MOZ066-077>079-088-089-094-230900-
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-LAWRENCE MO-POLK MO-
BARTON MO-VERNON MO-CEDAR MO-
322 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
CHEROKEE...DADE...CEDAR...SOUTHERN VERNON...JASPER...POLK...BARTON
AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 400 AM CDT...
AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WALKER TO ARCADIA TO 7
MILES SOUTHEAST OF WALNUT...AND MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
NORTHEASTERN JOPLIN... PITTSBURG...
CARTHAGE... WEBB CITY...
BOLIVAR... STOCKTON LAKE...
STOCKTON STATE PARK... PRAIRIE STATE PARK...
NEVADA... CARL JUNCTION...
LAMAR... EL DORADO SPRINGS...
FRONTENAC... GIRARD...
ORONOGO... CARTERVILLE...
STOCKTON... DUQUESNE...
ARMA... GREENFIELD...
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
LAT...LON 3752 9508 3764 9465 3790 9420 3772 9317
3763 9318 3743 9353 3743 9362 3738 9363
3706 9444 3749 9509
TIME...MOT...LOC 0821Z 285DEG 54KT 3785 9422 3763 9459 3753 9498
LINDENBERGLocal storm report, Aug 23, 4:24 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG NEVADA 37.84N 94.35W
08/23/2015 VERNON MO EMERGENCY MNGR
SEVERAL LARGE LIMBS AND POWER LINES WERE REPORTED DOWNED
PRIMARILY ACROSS THE NORTHWESTERN PORTIONS OF NEVADA.
0406 AM TSTM WND GST WNW WEBB CITY 37.15N 94.49W
08/23/2015 M60.00 MPH JASPER MO ASOS
&&
SLINDENBLocal storm report, Aug 23, 4:35 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG PITTSBURG 37.41N 94.70W
08/23/2015 CRAWFORD KS TRAINED SPOTTER
LARGE TREES REPORTED DOWN IN PITTSBURG. WINDS WERE
ESTIMATED AT 60 MPH.
0325 AM TSTM WND DMG GIRARD 37.51N 94.84W
08/23/2015 CRAWFORD KS LAW ENFORCEMENT
LARGE TREES DOWNED IN GIRARD KS. LARGE TREES WERE ALSO
REPORTED DOWN ACROSS MUTIPLE LOCATIONS ACROSS CRAWFORD
COUNTY WHEN THE LINE OF STORMS PASSED THROUGH.
&&
WISELocal storm report, Aug 23, 4:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG CARL JUNCTION 37.18N 94.57W
08/23/2015 JASPER MO LAW ENFORCEMENT
MUTIPLE TREES DOWNED ON PEACE CHURCH AVE BETWEEN CARL
JUNCTION AND JOPLIN. A LARGE LIMB WAS ALSO REPORTED
DOWNED ON 18TH AND EMPIRE IN JOPLIN.
&&
WISELocal storm report, Aug 23, 5:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG NEOSHO 36.87N 94.37W
08/23/2015 NEWTON MO LAW ENFORCEMENT
THERE ARE REPORTS OF POWER LINES DOWN IN NEOSHO.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:59 AM CDT | Special Weather Statement | SGF | Vernon | 46 min |
| Aug 23, 2:41 AM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Aug 23, 2:47 AM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| Aug 23, 3:07 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 23, 3:22 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade, Jasper, Polk | 38 min |
| Aug 23, 3:36 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 39 min |
| Aug 23, 3:48 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Christian, Dade, Dallas, Greene and 5 more | 42 min |
| Aug 23, 4:22 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dallas, Greene, Jasper, Lawrence and 6 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.